Texas, 2009Flash Flood in Texas, June 12 to 13, 2009
June 12 to 13, 2009 · NWS SJT · 1 event in 1 county or zone
On June 12, slow moving thunderstorms produced very heavy rain and flash flooding in McCulloch County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 12, slow moving thunderstorms produced very heavy rain and flash flooding in McCulloch County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 12, 8:12 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 12, 8:12 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
912 PM CDT FRI JUN 12 2009
.UPDATE...
UPDATING TORNADO WATCH
&&
.DISCUSSION...
PER SPC DISCUSSIONS...WILL CLEAR ALL COUNTIES EXCEPT
KIMBLE... MASON...MCCULLOCH AND SAN SABA...FROM THE TORNADO
WATCH. HAVE MADE ADJUSTMENTS TO QPF...WX...AND POP GRIDS.
&&
.PREV DISCUSSION... /ISSUED 608 PM CDT FRI JUN 12 2009/
AVIATION...
/00Z UPDATE/
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS OVER ALL OF
WEST CENTRAL TEXAS. THUNDERSTORM ACTIVITY WILL CONTINUE OVER
SOUTHEAST PORTIONS OF THE AREA THROUGH THE NEXT SEVERAL
HOURS...BUT SHOULD REMAIN EAST OF KBBD. WILL INCLUDE MENTION OF
VCTS FOR KBBD THROUGH 02Z. SURFACE WINDS WILL BACK TO THE SOUTH
THIS EVENING AND WILL GUST TO AROUND 20 KTS TOMORROW AFTERNOON.
PREV DISCUSSION... /ISSUED 404 PM CDT FRI JUN 12 2009/
SHORT TERM...
RECENTLY ISSUED TORNADO WATCH #390 COVERS OUR EASTERN AND
SOUTHEASTERN COUNTIES UNTIL 11 PM. SURFACE CONVERGENCY BOUNDARY
IS ALIGNED NORTH-NORTHEAST TO SOUTH-SOUTHWEST ACROSS THAT
AREA. DRYLINE IS MIXING EAST ACROSS THE WESTERN BIG COUNTRY
AND CONCHO VALLEY...AND MAY REACH ENHANCE THE CONVERGENCE
BOUNDARY IF IT MIXES THAT FAR EAST. HAVE CHANCE POPS ACROSS
THE AREA COVERED BY THE WATCH.
EXPECT SIMILAR HIGH TEMPERATURES ON SATURDAY...GIVEN THE
STRONG THERMAL RIDGING PATTERN AND PROXIMITY OF THE UPPER
HIGH TO OUR SOUTH. HAVE SLIGHT CHANCE POP FOR OUR NORTHERN
AND WESTERN COUNTIES LATE SATURDAY AFTERNOON INTO SATURDAY
NIGHT. DRYLINE MAY MIX ADVANCE INTO OUR WESTERN COUNTIES...
AND WEAK FRONTAL BOUNDARY MAY SAG SOUTH OF THE RED RIVER
TOWARD OUR FAR NORTHERN COUNTIES. MAY ALSO HAVE A WEAK
EMBEDDED DISTURBANCE ALOFT MOVE AROUND THE NORTHERN
PERIPHERY OF THE UPPER HIGH DURING THE AFTERNOON AND EVENING.
LONG TERM...
EXPECT A HOT AND DRY PATTERN SUNDAY AND WELL INTO NEXT WEEK.
UPPER HIGH WILL BE OUR DOMINANT WEATHER FEATURE. THE GFS AND
ECMWF HAVE THE UPPER HIGH EXPANDING EAST EARLY NEXT WEEK.
THE 12Z MODELS ALSO SHOW A TREND FOR THIS UPPER HIGH
TO RETROGRADE LATER NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 76 101 75 99 74 / 10 20 20 10 10
SAN ANGELO 76 103 76 101 74 / 10 20 20 10 0
JUNCTION 77 101 77 100 74 / 40 10 10 10 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH REMAINS IN EFFECT UNTIL 11PM CDT FOR KIMBLE...MASON
SAN SABA...AND MCCULLOCH
&&
99/15
Hazardous weather outlook, Jun 12, 3:36 PM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CDT FRI JUN 12 2009
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-132145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
436 PM CDT FRI JUN 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TONIGHT
TORNADO WATCH NUMBER 390 IS IN EFFECT UNTIL 11 PM FOR AREAS EAST
OF A LINE FROM ALBANY... TO EDEN... TO JUNCTION. IN ADDITION TO
THE THREAT FOR TORNADOES WITH THUNDERSTORMS THIS EVENING... VERY
LARGE HAIL AND DAMAGING WIND GUSTS TO NEAR 70 MPH WILL ALSO BE
POSSIBLE. WITH ANY THUNDERSTORMS THAT DEVELOP...DEADLY CLOUD TO
GROUND LIGHTNING WILL BE LIKELY.
ALSO...TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES ACROSS MUCH
OF WEST CENTRAL TEXAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST
CENTRAL TEXAS ON SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE DRYLINE DURING THE AFTERNOON SATURDAY. A FEW
STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING
WINDS. THE AREA MOST LIKELY TO SEE THESE STORMS IS ALONG AND WEST
OF A BROWNWOOD TO OZONA LINE.
ALSO...TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES ACROSS MUCH
OF WEST CENTRAL TEXAS SATURDAY AFTERNOON. AREA RESIDENTS ARE
ENCOURAGED TO DRINK PLENTY OF FLUIDS AND LIMIT OUTDOOR ACTIVITIES
WHEN POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR AREAS GENERALLY EAST OF A
LINE FROM ABILENE TO JUNCTION.
In the hours before
Local storm report, Jun 12, 6:14 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 5 SE ALGERITA 31.18N 98.79W
06/12/2009 E1.00 INCH SAN SABA TX COUNTY OFFICIAL
&&Special weather statement, Jun 12, 7:39 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
839 PM CDT FRI JUN 12 2009
TXZ154-155-130245-
MCCULLOCH TX-SAN SABA TX-
839 PM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR MCCULLOCH
AND SAN SABA COUNTIES...
AT 838 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES EAST OF VOCA...MOVING EAST AT
20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHEROKEE BY 945 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR WEST CENTRAL TEXAS.
Local storm report, Jun 12, 8:09 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
909 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL FREDONIA 30.93N 99.11W
06/12/2009 E1.00 INCH MASON TX AMATEUR RADIO
&&
JDUNNLocal storm report, Jun 12, 8:30 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
930 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 4 E MASON 30.74N 99.16W
06/12/2009 E1.75 INCH MASON TX NWS EMPLOYEE
INTERMITTENT SLIGHTLY LARGER THAN GOLFBALL SIZE HAIL
REPORTED AT 926PM.
&&
SNAGLELocal storm report, Jun 12, 8:32 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 13 N MASON 30.94N 99.23W
06/12/2009 E2.50 INCH MASON TX LAW ENFORCEMENT
TENNIS BALL SIZE HAIL REPORTED 13 MILES NORTH OF MASON AT
925 PM.
&&
SNAGLELocal storm report, Jun 12, 8:48 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
948 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 10 E MASON 30.75N 99.06W
06/12/2009 E1.75 INCH MASON TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED 10 MILES EAST OF MASON AT 915
PM.
&&
SNAGLEFlash Flood, McCulloch
- When
- June 12, 9:50 PM CST to June 13, 12:00 AM CST
- Where
- McCulloch County, 1.49 mi SSW of Brady Curtis Arpt to 1.9 mi SSE of Brady
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 31.159, -99.326
Flash flooding occurred at several locations in Brady. Barricades were set up by law enforcement.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Mississippi, June 12, 20092 injured · $4.0 million · EF2 · 56 events
- Tornado and Hail in Arkansas, June 12, 20092 injured · $10 million · EF1 · 105 events
- Flash Flooding and Hail in Alabama, June 12 to 15, 20093 injured · $652,000 · 1.75 in hail · 159 events
- Heat in Texas, June 12, 20091 death · 1 event
- Flood in North Carolina, June 12, 20091 death · $1,000 · 1 event
- Tornadoes and Hail in Texas, June 12, 2009$297,000 · EF1 · 35 events
- Hail and Damaging Winds in Oklahoma, June 12, 20091 injured · $170,000 · 2.75 in hail · 25 events
- Hail and Damaging Wind in Colorado, June 12, 2009$750,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Arkansas, June 12, 2009$202,000 · 4 in hail · 18 events
- Tornado and Flash Flood in Tennessee, June 12, 20091 injured · $25,000 · EF1 · 18 events
- Hail and Damaging Winds in Mississippi, June 12, 2009$82,000 · 1 in hail · 20 events
- Damaging Winds in South Carolina, June 12, 2009$99,000 · 80 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183080.